# SDR 2002FA0000633

- Difficulty date: May 11, 2002
- Submitted: May 12, 2002
- Operation: General aviation
- Aircraft: N4603N
- Make and model: Cessna 182Q
- Aircraft serial: 18267280
- Aircraft time: 3,063 hours
- Engine: Cont O470U
- Engine time: 3,063 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: CF30764
- Condition: Worn
- Location: Carburetor
- Part time: 3,063 hours
- Component: Carburetor, Facet, MA45
- Component part number: 105192
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER A SERIES OF INTERMITTANT FUEL LEAKS FOLLOWING ENGINE SHUTDOWNS, CARBURETOR WAS REMOVED AND SUBMITTED TO REPAIR STATION (FK3R504L) FOR TROUBLESHOOTING AND/OR OVERHAUL.  SHOP FOUND THE FLOAT ASSEMBLY PIVOT TAB (WHERE FLOAT IS ANCHORED WITHIN THE CARBURETOR HOUSING) WAS WORN DOWN.  ON SHUTDOWN THE FLOAT'S MOVABLE "TAB" WOULD NOT LEVER THE NEEDLE VALVE TO THE FULLY-CLOSED POSITION ALLOWING FUEL TO BYPASS IT INTO THE VENTURI AND TRICKLE OUT OF THE AIRBOX.  RECORDS (FROM CBIR054K) SUGGEST THIS FLOAT WAS NOT REPLACED AT ITS PREVIOUS OVERHAUL, 9 DEC 94.  WHILE CARBURETOR HAD ACCUMULATED 1382 HOURS SINCE OVERHAUL IT APPEARS ITS FLOAT DEVICE HAD ACCUMULATED 3063 HOURS.
